\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Linear approximate groups

Abstract Related Papers Cited by
  • This is an informal announcement of results to be described and proved in detail in [3]. We give various results on the structure of approximate subgroups in linear groups such as ${\rm{S}}{{\rm{L}}_n}(k)$. For example, generalizing a result of Helfgott (who handled the cases $n = 2$ and $3$), we show that any approximate subgroup of ${\rm{S}}{{\rm{L}}_n}({\mathbb{F}_q})$ which generates the group must be either very small or else nearly all of ${\rm{S}}{{\rm{L}}_n}({\mathbb{F}_q})$. The argument is valid for all Chevalley groups $G(\mathbb{F}_q)$. Extending work of Bourgain-Gamburd we also announce some applications to expanders, which will be proven in detail in [4].
    Mathematics Subject Classification: 20G40, 20N99.

    Citation:

    \begin{equation} \\ \end{equation}
  • [1]

    L. Babai and A. Seress, On the diameter of permutation groups, European J. Combin., 13 (1992), 231–-243.doi: doi:10.1016/S0195-6698(05)80029-0.

    [2]

    E. Breuillard and B. J. GreenApproximate groups II : The solvable linear case, preprint, to appear in Quart. J. of Math. arXiv:0907.0927

    [3]

    E. Breuillard, B. J. Green and T. C. TaoApproximate subgroups of linear groups, preprint. arXiv:1005.1881

    [4]

    E. Breuillard, B. J. Green and T. C. TaoExpansion in simple groups of Lie type, preprint.

    [5]

    J. Bourgain and A. Gamburd, Uniform expansion bounds for Cayley graphs of $SL_2(F_p)$, Ann. of Math. (2), 167 (2008), 625-642.doi: doi:10.4007/annals.2008.167.625.

    [6]

    J. Bourgain and A. Gamburd,, Expansion and random walks in $\SL_d(\Z/p^n\Z)$ I, J. Eur. Math. Soc. (JEMS), 10 (2008), 987-1011.

    [7]

    J. Bourgain and A. Gamburd,, Expansion and random walks in $\SL_d(\Z/p^n\Z)$ II, With an appendix by Bourgain, J. Eur. Math. Soc. (JEMS), 11 (2009), 1057-1103.

    [8]

    J. Bourgain, A. Gamburd and P. Sarnak, Affine linear sieve, expanders, and sum-product, Invent. Math, Springeronline (2009).

    [9]

    J. Bourgain, A. Glibichuk and S. Konyagin, Estimates for the number of sums and products and for exponential sums in fields of prime order, J. London Math. Soc. (2), 73 (2006), 380-398.doi: doi:10.1112/S0024610706022721.

    [10]

    M.-C. Chang, Convolution of discrete measures on linear groups, J. Funct. Anal., 253 (2007), 303-323.doi: doi:10.1016/j.jfa.2007.03.008.

    [11]

    M.-C. Chang, Product theorems in $\SL_2$ and $\SL_3$, J. Math. Jussieu, 7 (2008), 1-–25.

    [12]

    M.-C. ChangOn product sets in $\SL_2$ and $\SL_3$, preprint.

    [13]

    M.-C. Chang, Some consequences of the polynomial Freiman-Ruzsa conjecture, C. R. Math. Acad. Sci. Paris, 347 (2009), 583-588.

    [14]

    L. E. Dickson, "Linear groups with an exposition of Galois Field Theory," Chapter XII, Cosimo classics, New York, 2007.

    [15]

    O. DinaiExpansion properties of finite simple groups, preprint. arXiv:1001.5069

    [16]

    A. Eskin, S. Mozes and H. Oh, On uniform exponential growth for linear groups, Invent. Math., 160 (2005), 1-30.doi: doi:10.1007/s00222-004-0378-z.

    [17]

    A. Gamburd, S. Hoory, M. Shahshahani, A. Shalev and B. Virag, On the girth of random Cayley graphs, Random Structures Algorithms, 35 (2009), 100-117.doi: doi:10.1002/rsa.20266.

    [18]

    N. Gill and H. HelfgottGrowth of small generating sets in $\SL_n(\Z/p\Z)$, preprint. arXiv:1002.1605

    [19]

    W. T. Gowers, Quasirandom groups, Combin. Probab. Comput., 17 (2008), 363-387.doi: doi:10.1017/S0963548307008826.

    [20]

    B. J. GreenApproximate groups and their applications: Work of Bourgain, Gamburd, Helfgott and Sarnak, preprint. arXiv:0911.3354

    [21]

    M. Gromov, Groups of polynomial growth and expanding maps, Inst. Hautes Études Sci. Publ. Math. No., 53 (1981), 53-73.

    [22]

    H. Helfgott, Growth and generation in $SL_2(Z/pZ)$, Ann. of Math. (2), 167 (2008), 601-623.doi: doi:10.4007/annals.2008.167.601.

    [23]

    H. Helfgott, Growth in $\SL_3(\Z/p\Z)$, preprint (2008). arXiv:0807.2027

    [24]

    J. E. Humphreys, "Linear Algebraic Groups," Springer-Verlag GTM 21, 1975.

    [25]

    E. Hrushovski, Stable group theory and approximate subgroups, preprint (2009). arXiv:0909.2190

    [26]

    M. Larsen and R. Pink, Finite subgroups of algebraic groups, preprint (1995).

    [27]

    C. Matthews, L. Vaserstein and B. Weisfeiler, Congruence properties of Zariski-dense subgroups, Proc. London Math. Soc, 48 (1984), 514-532.doi: doi:10.1112/plms/s3-48.3.514.

    [28]

    M. V. Nori, On subgroups of $\GL_n(\F_p)$, Invent. Math., 88 (1987), 257-275.doi: doi:10.1007/BF01388909.

    [29]

    L. Pyber and E. Szabó, Growth in finite simple groups of Lie type, preprint (2010). arXiv:1001.4556

    [30]

    I. Z .Ruzsa, Generalized arithmetical progressions and sumsets, Acta. Math. Hungar., 65 (1994), 379-388.doi: doi:10.1007/BF01876039.

    [31]

    T. C. Tao, Product set estimates in noncommutative groups, Combinatorica, 28 (2008), 547-594.

    [32]

    T. C. TaoFreiman's theorem for solvable groups, preprint.

    [33]

    T. C. Tao and V. H. Vu, "Additive Combinatorics," Cambridge University Press, 2006.doi: doi:10.1017/CBO9780511755149.

    [34]

    J. Tits, Free subgroups in linear groups, Journal of Algebra, 20 (1972), 250-270.doi: doi:10.1016/0021-8693(72)90058-0.

    [35]

    P. VarjúExpansion in $\SL_d(\mathcalO_K/I)$, $I$ squarefree, preprint.

    [36]

    V. H. Vu, M. Wood and P. WoodMapping incidences, preprint.

  • 加载中
Open Access Under a Creative Commons license
SHARE

Article Metrics

HTML views() PDF downloads(156) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return